• docetaxel & cyclophosphamide

    Asked by jojosmom on Thursday, December 20, 2012

    docetaxel & cyclophosphamide

    I had my 2nd chemo on Monday. Both times I have became stuffed up and headaches. Does anyone else?

    7 Answers from the Community

    7 answers
    • nancyjac's Avatar

      I always do this time of year because of seasonal allergies and because of the greater concentration of indoor pollutants in cold weather. Not everything is a side effect of cancer treatment.

      almost 4 years ago
    • leepenn's Avatar

      seems like something to ask your health care providers.
      i had lots of headaches during chemo... they told me that tylenol and ibuprofen are both just fine to help with stuff like that. try your best to stay hydrated...
      stuffed up? i really have no idea about that.... i had a runny nose... but i didn't feel stuffed up.

      and - just in case - have you heard about using glutamine as a supplement to help with side effects? it's been through clinical trials, and it's been shown to reduce side effects.
      you can buy this as a powder, and you swirl around 10 g in a cup of water... three times a day for the first few days after each treatment.
      i swear it made a difference for me!

      almost 4 years ago
    • gwendolyn's Avatar

      Taxol gave me a runny nose all day and a stuffy nose during the night. My sinuses were really aggravated around the clock. I would mention your issues (and every other symptom) to your oncology nurse or doctor.

      almost 4 years ago
    • SusanK's Avatar

      I had taxotere and cytoxan but I, too, had sinus issues all last winter. I haven't had them since my treatments ended in April, so I think the chemo may have contributed. My family doctor wasn't so sure of that but he prescribed a cough medicine and a nasal spray to ease my coughing and recommended I use saline nasal spray as well. I hope you get something to help relieve this issue. The oncologist is great but sometimes your family doctor who has treated you for years can help you, too.

      almost 4 years ago
    • CAL's Avatar

      I have had three doses of docetaxel & Cyclophasphamide and will have my 4th dose next week. I have had a variety of symptoms, some of which I am sure were from the chemo; some from the drugs that I get to counteract the side effects of the chemo; and some just seem like normal winter stuff. It is hard to sort it all out. As far as nasal stuffiness and headaches, I haven't had a lot of that. I have a constant runny nose and sometimes a bloody nose which could be the dryness but could be my platelet count being down during the intervening three weeks between chemo. Mostly I just feel awful about three days after the chemo and that lasts until about 10 days out. Each time it gets a little worse and the tiredness has persisted. The peripheral neuropathy has been consistent since the first dose. I do take both L-glutamine and Ultra Lipoic acid along with a number of other supplements and now am getting the cold laser treatments a couple times a week from a Chiropractor in my home community. Those three things seem to help the neuropathy but it is still somewhat hit and miss. I will be glad when this is over.

      almost 4 years ago
    • Nomadicme's Avatar

      I'd even ask the onc if and how much Tylenol or ibuprofen you can take, I know I wasn't supposed to take Advil for a while (probably because of surgeries).
      As someone else mentioned, do tell your onc everything. Maybe you're getting a sinus infection and just upping your neupogen would help? You don't want to miss a treatment :)

      almost 4 years ago
    • maggiemaybe's Avatar

      I have, but don't know if I can attribute it all to chemo. It does seem to get better about a week or so after treatment. Kind of goes along with the watery eyes that I get. Hasn't been too bad, though.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.